Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 24, NWS Green Bay, WI

March 24, 2017

NWS Green Bay, WI issued this small craft advisory at Mar 24, 2017, 4:23 AM CDT. It took effect at Mar 24, 2017, 3:00 PM CDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2017, 4:23 AM CDT (09:23 UTC)
In effect from
Mar 24, 2017, 3:00 PM CDT
Expired
Mar 26, 2017, 6:00 AM CDT
In force
39 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

552 
WHUS73 KGRB 240923
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
423 AM CDT FRI MAR 24 2017

...INCREASING NORTHEAST WINDS AND BUILDING WAVES EXPECTED TODAY 
AND TONIGHT...

.A COLD FRONT WILL SETTLE SOUTH ACROSS THE AREA TODAY...WHILE LOW
PRESSURE APPROACHES FROM THE SOUTHWEST. NORTHEAST WINDS BEHIND THE
FRONT WILL INCREASE AS THE LOW APPROACHES. SOME GALE FORCE GUSTS
ARE POSSIBLE SATURDAY AS THE LOW NEARS THE AREA.

LMZ521-522-541>543-241730-
/O.NEW.KGRB.SC.Y.0024.170324T2000Z-170326T1100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
423 AM CDT FRI MAR 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CDT SUNDAY. 

* WINDS...WINDS WILL SETTLE IN FROM THE NORTHEAST THIS
  MORNING...THEN INCREASE TO 15 TO 25 KNOTS BY MID-AFTERNOON. THE
  STRONGEST WINDS WILL OCCUR SATURDAY WHEN SOME GALE FORCE GUSTS
  TO AROUND 35 KNOTS ARE POSSIBLE. 

* WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 7
  FEET ON THE LAKE. THE HIGHEST WAVES WILL ALSO OCCUR ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SKOWRONSKI
9 follow-up statements
869 
WHUS73 KGRB 241454
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
954 AM CDT FRI MAR 24 2017

...INCREASING NORTHEAST WINDS AND BUILDING WAVES EXPECTED TODAY
AND TONIGHT...

.A COLD FRONT WILL SETTLE SOUTH ACROSS THE AREA TODAY...WHILE LOW
PRESSURE APPROACHES FROM THE SOUTHWEST. NORTHEAST WINDS BEHIND
THE FRONT WILL INCREASE AS THE LOW APPROACHES. SOME GALE FORCE
GUSTS ARE POSSIBLE SATURDAY AS THE LOW NEARS THE AREA.

LMZ521-522-541>543-242300-
/O.CON.KGRB.SC.Y.0024.170324T2000Z-170326T1100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
954 AM CDT FRI MAR 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 AM CDT SUNDAY...

* WINDS...WINDS WILL SETTLE IN FROM THE NORTHEAST AND THEN 
INCREASE TO 15 TO 25 KNOTS BY MID-AFTERNOON. THE STRONGEST WINDS
WILL OCCUR SATURDAY WHEN SOME GALE FORCE GUSTS TO AROUND 35 
KNOTS ARE POSSIBLE. 

* WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 
  7 FEET ON THE LAKE. THE HIGHEST WAVES WILL ALSO OCCUR ON 
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
508 
WHUS73 KGRB 242046
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
346 PM CDT FRI MAR 24 2017

...GUSTY NORTHEAST WINDS AND HIGHS WAVES WAVES EXPECTED THROUGH 
SATURDAY NIGHT...

.A COLD FRONT WILL SETTLE SOUTH OF THE REGION THIS EVENING...WHILE
LOW PRESSURE APPROACHES FROM THE SOUTHWEST. NORTHEAST WINDS 
BEHIND THE FRONT WILL INCREASE AS THE LOW APPROACHES. SOME GALE 
FORCE GUSTS ARE POSSIBLE SATURDAY AS THE LOW NEARS THE AREA.

LMZ521-522-541>543-250500-
/O.CON.KGRB.SC.Y.0024.000000T0000Z-170326T1100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
346 PM CDT FRI MAR 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS. THE STRONGEST WINDS WILL OCCUR
  SATURDAY WHEN SOME GALE FORCE GUSTS TO AROUND 35 KNOTS ARE 
  POSSIBLE.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 
  7 FEET ON THE LAKE. THE HIGHEST WAVES WILL ALSO OCCUR ON 
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
484 
WHUS73 KGRB 250227
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
927 PM CDT FRI MAR 24 2017

...GUSTY NORTHEAST WINDS AND HIGHS WAVES WAVES EXPECTED THROUGH
SATURDAY NIGHT...

.A COLD FRONT WILL SETTLE WELL SOUTH OF THE REGION FOR TONIGHT...
WHILE LOW PRESSURE APPROACHES FROM THE SOUTHWEST. NORTHEAST WINDS
BEHIND THE FRONT WILL INCREASE AS THE LOW APPROACHES. SOME GALE 
FORCE GUSTS ARE POSSIBLE SATURDAY AS THE LOW NEARS THE AREA.

LMZ521-522-541>543-251030-
/O.CON.KGRB.SC.Y.0024.000000T0000Z-170326T1100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
927 PM CDT FRI MAR 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS. THE STRONGEST WINDS WILL 
  OCCUR SATURDAY WHEN SOME GALE FORCE GUSTS TO AROUND 35 KNOTS 
  ARE POSSIBLE. 

* WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 
  7 FEET ON THE LAKE. THE HIGHEST WAVES WILL ALSO OCCUR ON 
  SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
601 
WHUS73 KGRB 250933
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
433 AM CDT SAT MAR 25 2017

...GUSTY NORTHEAST WINDS AND ROUGH WATERS EXPECTED THROUGH 
TONIGHT...

.LOW PRESSURE WILL EDGE CLOSER TO THE AREA TODAY AND TONIGHT...AS
HIGH PRESSURE PASSES NORTHEAST OF LAKE SUPERIOR. GUSTY NORTHEAST 
WINDS BETWEEN THESE TWO FEATURES WILL CONTINUE TODAY AND
TONIGHT...AND RESULT IN ROUGH WATERS ON THE LAKE AND THE ICE FREE
PORTIONS OF THE BAY.

LMZ521-522-541>543-251745-
/O.CON.KGRB.SC.Y.0024.000000T0000Z-170326T1100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
433 AM CDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 7
  FEET ON THE LAKE TODAY...THEN DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SKOWRONSKI
037 
WHUS73 KGRB 251514
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1014 AM CDT SAT MAR 25 2017

...GUSTY NORTHEAST WINDS AND ROUGH WATERS EXPECTED THROUGH
TONIGHT...

.LOW PRESSURE WILL EDGE CLOSER TO THE AREA TODAY AND TONIGHT...AS
HIGH PRESSURE PASSES NORTHEAST OF LAKE SUPERIOR. GUSTY NORTHEAST
WINDS BETWEEN THESE TWO FEATURES WILL CONTINUE TODAY AND
TONIGHT...AND RESULT IN ROUGH WATERS ON THE LAKE AND THE ICE FREE
PORTIONS OF THE BAY.

LMZ521-522-541>543-252315-
/O.CON.KGRB.SC.Y.0024.000000T0000Z-170326T1100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1014 AM CDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 
  7 FEET ON THE LAKE TODAY...THEN DIMINISH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
140 
WHUS73 KGRB 252109
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
409 PM CDT SAT MAR 25 2017

...GUSTY NORTHEAST WINDS AND ROUGH WATERS EXPECTED THROUGH
LATE TONIGHT...

.LOW PRESSURE WILL EDGE CLOSER TO THE REGION THIS EVENING...AS 
HIGH PRESSURE PASSES NORTHEAST OF LAKE SUPERIOR. GUSTY NORTHEAST 
WINDS BETWEEN THESE TWO FEATURES WILL CONTINUE THROUGH LATE
TONIGHT...AND RESULT IN ROUGH WATERS ON THE LAKE AND THE ICE FREE
PORTIONS OF THE BAY.

LMZ521-522-541>543-260515-
/O.CON.KGRB.SC.Y.0024.000000T0000Z-170326T1100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
409 PM CDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...WAVES 2 TO 4 FEET ON THE BAY AND 4 TO 7 FEET ON THE
  LAKE...THEN DIMINISH OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
721 
WHUS73 KGRB 260213
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
913 PM CDT SAT MAR 25 2017

...GUSTY NORTHEAST WINDS AND ROUGH WATERS EXPECTED THROUGH LATE
TONIGHT...

.LOW PRESSURE WILL EDGE CLOSER TO THE REGION FOR TONIGHT...AS 
HIGH PRESSURE PASSES NORTHEAST OF LAKE SUPERIOR. GUSTY NORTHEAST 
WINDS BETWEEN THESE TWO FEATURES WILL CONTINUE THROUGH LATE 
TONIGHT...AND RESULT IN ROUGH WATERS ON THE LAKE AND THE ICE FREE 
PORTIONS OF THE BAY.

LMZ521-522-541>543-261015-
/O.CON.KGRB.SC.Y.0024.000000T0000Z-170326T1100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
913 PM CDT SAT MAR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...WAVES 2 TO 4 FEET ON THE BAY AND 4 TO 7 FEET ON THE 
  LAKE...THEN DIMINISH OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
257 
WHUS73 KGRB 260928
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
428 AM CDT SUN MAR 26 2017

...WINDS AND WAVES WILL DIMINISH TODAY...

.LOW PRESSURE WILL WEAKEN AS IT EDGES INTO THE REGION TODAY. AS A
RESULT...WINDS AND WAVES WILL DIMINISH.

LMZ521-522-541>543-261100-
/O.CON.KGRB.SC.Y.0024.000000T0000Z-170326T1100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
428 AM CDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY
THIS MORNING...

* WINDS...NORTHEAST 15 TO 25 KNOTS EARLY THIS MORNING.

* WAVES...WAVES EARLY THIS MORNING 2 TO 4 FEET ON THE BAY...AND
  3 TO 5 FEET ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SKOWRONSKI
000 
WHUS73 KGRB 261117
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
617 AM CDT SUN MAR 26 2017

LMZ521-522-541>543-261230-
/O.EXP.KGRB.SC.Y.0024.000000T0000Z-170326T1100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
617 AM CDT SUN MAR 26 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES WILL CONTINUE TO SLOWLY SUBSIDE...SO THE SMALL
CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 4:10 AM CDT, 13 minutes earlier.

Area forecast discussion, Mar 24, 4:10 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
410 AM CDT Fri Mar 24 2017

Forecast discussion for routine morning forecast issuance

.SYNOPSIS...
Issued at 408 AM CDT Fri Mar 24 2017

Occasional light freezing rain and drizzle across the north early
today, with a more persistent band of heavier rain from central
through northeast Wisconsin today and tonight.

Split flow now in place across North America, with the mean
trough position in the southern stream over the southwestern
United States. As a result, the southern stream systems that
manage to track far enough north to affect the area will be slow
moving and weakening by the time they arrive. One such system will
affect the area the next several days, with another probably
passing to our south early next week. A third system could affect
the area late next week.

The air mass across the area the next few days will be seasonable.
But widespread clouds, precipitation, and a stout northeast wind
will make it feel rather raw even though daytime highs will only
be a little below normal. Readings should warm to a little above
normal next week as the split flow keeps cold air locked up well
north of the area. Total precipitation for the period will be
primarily a result of the current system. Amounts will range from
well above normal across the southern part of the forecast area to
closer to normal across the north.
&&

.SHORT TERM...Today...Tonight...and Saturday
Issued at 408 AM CDT Fri Mar 24 2017

Lots of forecast details to sort through this morning. Plan to
keep the advisory for the north through to expiration.
Temperatures were hovering near freezing. Precipitation has mainly
been sporadic and light, but temperartures will be favorable for
light icing to continue for several more hours.

The next issue is a substantial band of rain expected to develop
from central through northeast Wisconsin, and remain in place
today. Confidence in the band developing is high (it's already
becoming apparent on radar), with the uncertainty concerning the
location of the southern and northern edges of the band. Whereever
it forms, it should sag south late today into tonight, then
probably come back north again Saturday as the main upper low
approaches from the southwest. At this point it appears the
primary precipitation area tonight will be far enough south for
mainly rain, though would not be surprised to see a mix along the
northern edge.

The final short-term concern is a frontal boundary that will sag
across the area this morning, then strengthen to our south today
and tonight as northeast winds increase. Although temperatures
will be just warm enough for the bulk of the precipitation to fall
as rain, the increasing northeast winds and temperatures in the
30s will likely create conditions perceived by most as very raw
and unpleasant--especially in the east where winds will be coming
off the lake and bay.

.LONG TERM...Saturday Night Through Thursday
Issued at 408 AM CDT Fri Mar 24 2017

00Z models were consistent in showing a surface low and 500 mb
low moving northeast from Missouri into Illinois Saturday night.
Thus, PoPs increase with even far north central Wisconsin in at
least chance PoPs by late Saturday night. Precipitation type is
once again an issue due to warm air aloft and surface temperatures
falling below freezing across a good portion of the area. Based
on QPF, an advisory would be necessary over the northern part of
the forecast area due to ice from freezing rain. Will let the day
shift take a look and see what he/she thinks after evaluating the
12Z version of the models.

More differences among the models show up on Sunday in their
treatment of both the mid level system and surface low. But they
all showed a large area of QPF covering most/all of Wisconsin.
Any freezing rain across the north should change to rain by
mid morning as temperatures warm. Precipitation chances decrease
on Sunday night as the surface and mid level systems depart, but
chance PoPs remain across the north in cyclonic flow. Chances for
freezing rain return and some sleet is also possible across
northern Wisconsin as temperatures drop overnight.

The 00Z GFS and ECMWF developed another surface low upstream from
the first, but its track is expected to be farther to the south.
Chances for rain continue on Monday ahead of an approaching mid
level trough. Generally dry weather is expected from about Monday
night through Wednesday as a surface ridge and a rather flat mid
level ridge pass across the state.

Model differences increase later in the week so have stuck with
the blended solution that had a chance for rain or snow Thursday
night, mainly over the north.

Highs should be in the 40s Sunday and Monday, but then warm into
the middle 40s to middle 50s range once we get rid of the rain
and some of the clouds. Lows should be in the middle 20s to middle
30s most nights.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 408 AM CDT Fri Mar 24 2017

Ceilings have held up pretty well thus far, but should settle into
the lower end MVFR and IFR range as precipitation becomes more
persistent and northeast flow strengthens.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 9 AM CDT this morning for WIZ005-
010>013-018-019.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......MG
AVIATION.......Skowronski
Hazardous weather outlook, Mar 23, 2:48 PM CDT, 13 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
248 PM CDT Thu Mar 23 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
248 PM CDT Thu Mar 23 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Hazardous travel conditions are expected across northern Wisconsin
tonight into early Friday due to freezing rain. The freezing rain
will cause an icy glaze to develop on untreated roads and
sidewalks.

There is a slight chance of thunderstorms over all of northeast
Wisconsin. These storms are expected to be weak and not become
severe.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

The icy roads and hazardous travel conditions across northern
Wisconsin will continue into Friday, likely affecting the morning
commute.

There is a chance for minor icing in the north Friday night and
Saturday morning, but a lack of moisture will limit ice
accumulations to a couple hundreths of an inch. A similar
situation is expected Saturday night and Sunday morning. If you
are traveling this weekend be sure to monitor later forecasts in
case this changes.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any situations where freezing
rain leads to hazardous road or sidewalk conditions to the
National Weather Service in Green Bay.

LMZ521-522-541>543-242000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
248 PM CDT Thu Mar 23 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

South winds could gust to near gale force on Lake Michigan this
evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Northeast winds could gust to near gale force on Lake Michigan
for a period Saturday morning.

AK/KLB

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.